1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Citalopram

Discussion in 'Type 2 Diabetes' started by Sharon14448, Nov 6, 2017.

  1. Sharon14448

    Sharon14448 Type 2 · Active Member

    Messages:
    35
    Likes Received:
    24
    Trophy Points:
    48
    Hi, wondered if anyone had any experience with coming off of citalopram? I've reduced my dose to zero over a couple of months and am getting whoosy heads, intolerant, angst etc.
     
    • Hug Hug x 1
  2. Sharon14448

    Sharon14448 Type 2 · Active Member

    Messages:
    35
    Likes Received:
    24
    Trophy Points:
    48
    Wondered if side effects made any difference to the diabetes as I feel so awful
     
  3. woodywhippet61

    woodywhippet61 Type 2 · Well-Known Member

    Messages:
    489
    Likes Received:
    321
    Trophy Points:
    103
    A few months after coming off it I had episodes of very aggressive, violent anger. They were very scary to me. I ended up going back on another SSSR Sertraline which didn't do anything and in the end I stopped taking them as well.

    I decided to study Mindfulness and I practise Qi Gong and meditate both of which help.

    I know that my mood affects my bgl's so I would think that all that anger / stress would be raising yours.
     
    • Like Like x 1
  4. Sharon14448

    Sharon14448 Type 2 · Active Member

    Messages:
    35
    Likes Received:
    24
    Trophy Points:
    48
    Agreed the effects are scary. It's nice to know that I'm not the only one and that there is a reason somewhere behind it all that explains things. Thanks for your reply x
     
  5. Sharon14448

    Sharon14448 Type 2 · Active Member

    Messages:
    35
    Likes Received:
    24
    Trophy Points:
    48
    How do you get in touch with mindfulness theories?
     
  6. lucylocket61

    lucylocket61 Type 2 · Well-Known Member

    Messages:
    4,168
    Likes Received:
    1,710
    Trophy Points:
    178
    Yup. the withdrawals are difficult. I had to take things very slowly and withdraw a tiny bit a month. All the best.
     
    • Like Like x 1
  7. woodywhippet61

    woodywhippet61 Type 2 · Well-Known Member

    Messages:
    489
    Likes Received:
    321
    Trophy Points:
    103
    I should have said that over time the rage goes away. I went on a mindfulness course which is where I also learned Qi Gong.

    Just google mindfulness. I think that some GP's are moving more towards mindfulness and also CBT.
     
    • Like Like x 1
  8. Sharon14448

    Sharon14448 Type 2 · Active Member

    Messages:
    35
    Likes Received:
    24
    Trophy Points:
    48
    At the beginning a Dr said just stop. That didn't work so from a 10mg start I went to half to a quarter and for 12 days at zero. I need to clear my head of this drug!!! Guess it's one step one day at a time. Wish the Dr and the leaflet in the tablets gave proper warnings.
     
  9. lucylocket61

    lucylocket61 Type 2 · Well-Known Member

    Messages:
    4,168
    Likes Received:
    1,710
    Trophy Points:
    178
    • Like Like x 1
  10. Sharon14448

    Sharon14448 Type 2 · Active Member

    Messages:
    35
    Likes Received:
    24
    Trophy Points:
    48
    Thank you for that link x
     
  11. woodywhippet61

    woodywhippet61 Type 2 · Well-Known Member

    Messages:
    489
    Likes Received:
    321
    Trophy Points:
    103
    Yep you certainly shouldn't just stop so you have done the right thing. I did just stop btw and I had so many panic attacks as well as the rage. I think that it took me about a year to settle down.
     
    • Like Like x 1
  12. Sharon14448

    Sharon14448 Type 2 · Active Member

    Messages:
    35
    Likes Received:
    24
    Trophy Points:
    48
    Glad you're better now x
     
    • Friendly Friendly x 1
  13. woodywhippet61

    woodywhippet61 Type 2 · Well-Known Member

    Messages:
    489
    Likes Received:
    321
    Trophy Points:
    103
    Thanks. It will get better for you too.
     
    • Like Like x 1
    • Agree Agree x 1
  14. hooose

    hooose Type 2 · Active Member

    Messages:
    33
    Likes Received:
    52
    Trophy Points:
    58
    Citalopram can be an absolute ******* to get off...as has been said
     
  15. Adrian1981

    Adrian1981 Type 1 · Well-Known Member

    Messages:
    49
    Likes Received:
    29
    Trophy Points:
    58
    O no that doesn’t sound good. I’m on them and hope to be off them after my divorce is over. Take care
     
  16. archersuz

    archersuz Type 2 · Well-Known Member

    Messages:
    1,213
    Likes Received:
    1,016
    Trophy Points:
    158
    Instead of reducing the dose, I cut down by taking it every other day. Eventually it reduced further because I kept forgetting to take it! Then I just stopped. I was on a low dose though.

    I have gone through this process several times and have now decided that I probably need to be on a low dose permanently so I don't think I'll be coming off it any time soon.
     
  17. speedboy21

    speedboy21 Type 2 · Active Member

    Messages:
    35
    Likes Received:
    17
    Trophy Points:
    48
    Reduce the dose as it is awesful to come off of, side effects are terrible, but reducing gives a slightly better experience.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook